Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 13, 2011, 3:41 PM CDT for Edwards County, Kinney County, Val Verde County, Texas. It took effect at Apr 14, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 3:41 PM CDT (20:41 UTC)
- In effect from
- Apr 14, 2011, 12:00 PM CDT
- Expired
- Apr 14, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS84 KEWX 132041 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 PM CDT WED APR 13 2011 ...RED FLAG WARNING IN EFFECT FOR VAL VEDE...KINNEY...AND EDWARDS COUNTIES THURSDAY AFTERNOON AND THURSDAY EVENING... .STRONG AND VERY DRY WESTERLY WINDS WILL MIX FROM ALOFT DOWN TO THE SURFACE ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE NORTHERN PART OF THE RIO GRANDE PLAINS BEHIND AN EASTWARD SHIFTING DRY-LINE. EXPECT CRITICAL FIRE WEATHER CONDITIONS GENERALLY WEST OF A ROCKSPRINGS TO BRACKETTVILLE LINE...WITH ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED FARTHER EAST TO NEAR A MOUNTAIN HOME TO CARRIZO SPRINGS LINE. TXZ183-184-202-141200- /O.NEW.KEWX.FW.W.0012.110414T1700Z-110415T0100Z/ VAL VERDE-EDWARDS-KINNEY- 341 PM CDT WED APR 13 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS DUE TO GUSTY WINDS BEHIND A DRY-LINE... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY. THE RED FLAG WARNING APPLIES TO AREAS GENERALLY WEST OF A ROCKSPRINGS TO BRACKETTVILLE LINE. EXPECT RELATIVE HUMIDITIES TO FALL INTO THE 5 TO 15 PERCENT RANGE...AS WEST TO NORTHWEST 20-FOOT LEVEL WINDS BLOW AT 15 TO 20 MPH. THE BREEZY AND DRY CONDITIONS WILL SUBSIDE AT AROUND SUNSET...WITH THE DRY-LINE EXPECTED TO RETREAT WEST LATE THURSDAY EVENING. A DRY COLD FRONT COULD BRING MORE NEAR CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
4 follow-up statements
796 WWUS84 KEWX 140842 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 AM CDT THU APR 14 2011 ...RED FLAG WARNING IN EFFECT FOR VAL VERDE...KINNEY...AND EDWARDS COUNTIES THIS AFTERNOON AND EVENING... .STRONG AND VERY DRY WESTERLY WINDS WILL MIX FROM ALOFT DOWN TO THE SURFACE ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE NORTHERN PART OF THE RIO GRANDE PLAINS BEHIND AN EASTWARD MOVING DRY- LINE. EXPECT CRITICAL FIRE WEATHER CONDITIONS GENERALLY WEST OF A ROCKSPRINGS TO BRACKETTVILLE LINE...WITH ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED FARTHER EAST TO NEAR A MOUNTAIN HOME TO CARRIZO SPRINGS LINE. TXZ183-184-202-142045- /O.CON.KEWX.FW.W.0012.110414T1700Z-110415T0100Z/ VAL VERDE-EDWARDS-KINNEY- 342 AM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. EXPECT RELATIVE HUMIDITIES TO FALL INTO THE 5 TO 15 PERCENT RANGE...AS WEST TO NORTHWEST 20-FOOT LEVEL WINDS BLOW AT 15 TO 20 MPH. THE BREEZY AND DRY CONDITIONS WILL SUBSIDE AT AROUND SUNSET... WITH THE DRY-LINE EXPECTED TO RETREAT WEST LATE THIS EVENING. A DRY COLD FRONT COULD BRING MORE NEAR CRITICAL FIRE WEATHER CONDITIONS BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
419 WWUS84 KEWX 140921 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 421 AM CDT THU APR 14 2011 ...RED FLAG WARNING IN EFFECT FOR VAL VERDE...KINNEY...AND EDWARDS COUNTIES THIS AFTERNOON AND EVENING... .STRONG AND VERY DRY WESTERLY WINDS WILL MIX FROM ALOFT DOWN TO THE SURFACE ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE NORTHERN PART OF THE RIO GRANDE PLAINS BEHIND AN EASTWARD MOVING DRY- LINE. EXPECT CRITICAL FIRE WEATHER CONDITIONS GENERALLY WEST OF A ROCKSPRINGS TO BRACKETTVILLE LINE...WITH ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED FARTHER EAST TO NEAR A MOUNTAIN HOME TO CARRIZO SPRINGS LINE. TXZ183-184-202-142130- /O.NEW.KEWX.FW.A.0006.110415T1500Z-110416T0000Z/ /O.CON.KEWX.FW.W.0012.110414T1700Z-110415T0100Z/ VAL VERDE-EDWARDS-KINNEY- 421 AM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. EXPECT RELATIVE HUMIDITIES TO FALL INTO THE 5 TO 15 PERCENT RANGE...AS WEST TO NORTHWEST 20-FOOT LEVEL WINDS BLOW AT 15 TO 20 MPH. THE BREEZY AND DRY CONDITIONS WILL SUBSIDE AT AROUND SUNSET... WITH THE DRY-LINE EXPECTED TO RETREAT WEST LATE THIS EVENING. A DRY COLD FRONT THAT WILL MOVE THROUGH FRIDAY MORNING IS EXPECTED TO BRING NEAR CRITICAL FIRE WEATHER CONDITIONS BY FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ171>173-185>194-203>209-217>225-228-142130- /O.NEW.KEWX.FW.A.0006.110415T1500Z-110416T0000Z/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON- KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 421 AM CDT THU APR 14 2011 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. .A DRY PACIFIC COLD FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS FRIDAY MORNING BEFORE SUNRISE. DRY AIR WILL FILTER IN BEHIND THE FRONT INTO FRIDAY AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES WILL BEGIN TO DROP AS AFTERNOON TEMPERATURES BEGIN TO INCREASE...RANGING FROM 5 PERCENT IN THE WESTERN COUNTIES TO AROUND 15 PERCENT IN THE EASTERN COUNTIES. WINDS WILL ALSO INCREASE IN THE AFTERNOON WITH GUSTS AROUND 25 MPH. THE COMBINATION OF THESE CONDITIONS ARE EXPECTED TO REACH RED FLAG CRITERIA FOR ALL OF SOUTH CENTRAL TEXAS ON FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
976 WWUS84 KEWX 142024 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 324 PM CDT THU APR 14 2011 ...RED FLAG WARNING IN EFFECT FOR VAL VERDE...KINNEY...AND EDWARDS COUNTIES THIS AFTERNOON AND EVENING... .LATE THIS AFTERNOON...STRONG AND VERY DRY WEST WINDS WILL MIX FROM ALOFT DOWN TO THE SURFACE ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE NORTHERN PART OF THE RIO GRANDE PLAINS BEHIND AN EASTWARD MOVING DRY-LINE. EXPECT CRITICAL FIRE WEATHER CONDITIONS GENERALLY WEST OF A ROCKSPRINGS TO BRACKETTVILLE LINE...WITH ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED FARTHER EAST TO NEAR A MOUNTAIN HOME TO CARRIZO SPRINGS LINE. EARLY FRIDAY MORNING...A COLD FRONT WILL MOVE THROUGH ALL OF SOUTH CENTRAL TEXAS...WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP BY AROUND 9 AM. NORTH AND NORTHWEST WINDS BEHIND THE FRONT WILL SUBSIDE EARLY FRIDAY EVENING. HOWEVER...DRY AIR WILL REMAIN OVER THE REGION THROUGH MUCH OF THE WEEKEND...AND BREEZY AND DRY CONDITIONS FROM SOUTHERLY WINDS ARE EXPECTED OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS SATURDAY. TXZ183-184-202-150100- /O.UPG.KEWX.FW.A.0006.110415T1500Z-110416T0000Z/ /O.NEW.KEWX.FW.W.0013.110415T1400Z-110416T0000Z/ /O.CON.KEWX.FW.W.0012.000000T0000Z-110415T0100Z/ VAL VERDE-EDWARDS-KINNEY- 324 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR BREEZY CONDITIONS BEHIND A DRY-LINE OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY FOR BREEZY AND DRY WINDS BEHIND A COLD FRONT AFFECTING ALL OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY. THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH THAT WAS PREVIOUSLY IN EFFECT FOR FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WESTERN PARTS OF SOUTH CENTRAL TEXAS. EXPECT RELATIVE HUMIDITIES IN THE 5 TO 15 PERCENT RANGE LATE THIS AFTERNOON...WITH WEST TO NORTHWEST 20-FOOT LEVEL WINDS OCCASIONALLY REACHING SPEED OF 15 TO 20 MPH. THE BREEZY AND DRY CONDITIONS WILL SUBSIDE AT AROUND SUNSET... WITH THE DRY-LINE EXPECTED TO RETREAT WEST SLIGHTLY LATE THIS EVENING. A DRY COLD FRONT THAT WILL MOVE THROUGH THE AREA BY FRIDAY MORNING...WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING AS EARLY AS 9 AM FRIDAY MORNING. GUSTY NORTH TO NORTHWEST WINDS OF 15 TO 20 MPH ARE EXPECTED DURING MOST OF THE DAYLIGHT HOURS SATURDAY...WITH MIDDAY RELATIVE HUMIDITY VALUES EXPECTED TO FALL INTO THE 5 TO 15 PERCENT RANGE. WINDS WILL DECREASE FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ171>173-185>194-203>209-217>225-228-150100- /O.UPG.KEWX.FW.A.0006.110415T1500Z-110416T0000Z/ /O.NEW.KEWX.FW.W.0013.110415T1400Z-110416T0000Z/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON- KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 324 PM CDT THU APR 14 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY FOR BREEZY AND DRY WINDS BEHIND A COLD FRONT AFFECTING ALL OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY. THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH WHICH WAS PREVIOUSLY IN EFFECT FOR THIS TIME. A DRY COLD FRONT THAT WILL MOVE THROUGH THE AREA BY FRIDAY MORNING...WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING AS EARLY AS 9 AM FRIDAY MORNING. GUSTY NORTH TO NORTHWEST WINDS OF 15 TO 20 MPH ARE EXPECTED DURING MOST OF THE DAYLIGHT HOURS SATURDAY...WITH MIDDAY RELATIVE HUMIDITY VALUES EXPECTED TO FALL INTO THE 5 TO 15 PERCENT RANGE. NORTH TO NORTHWEST WINDS WILL DECREASE FRIDAY EVENING...BUT SOUTH WINDS WILL RETURN AND BECOME BREEZY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
359 WWUS84 KEWX 142030 CCA RFWEWX URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 PM CDT THU APR 14 2011 ...RED FLAG WARNING IN EFFECT FOR VAL VERDE...KINNEY...AND EDWARDS COUNTIES THIS AFTERNOON AND EVENING... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY FOR BREEZY AND DRY WINDS BEHIND A COLD FRONT AFFECTING ALL OF SOUTH CENTRAL TEXAS... .LATE THIS AFTERNOON...STRONG AND VERY DRY WEST WINDS WILL MIX FROM ALOFT DOWN TO THE SURFACE ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE NORTHERN PART OF THE RIO GRANDE PLAINS BEHIND AN EASTWARD MOVING DRY-LINE. EXPECT CRITICAL FIRE WEATHER CONDITIONS GENERALLY WEST OF A ROCKSPRINGS TO BRACKETTVILLE LINE...WITH ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED FARTHER EAST TO NEAR A MOUNTAIN HOME TO CARRIZO SPRINGS LINE. EARLY FRIDAY MORNING...A COLD FRONT WILL MOVE THROUGH ALL OF SOUTH CENTRAL TEXAS...WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP BY AROUND 9 AM. NORTH AND NORTHWEST WINDS BEHIND THE FRONT WILL SUBSIDE EARLY FRIDAY EVENING. HOWEVER...DRY AIR WILL REMAIN OVER THE REGION THROUGH MUCH OF THE WEEKEND...AND BREEZY AND DRY CONDITIONS FROM SOUTHERLY WINDS ARE EXPECTED OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS SATURDAY. TXZ183-184-202-150115- /O.UPG.KEWX.FW.A.0006.110415T1500Z-110416T0000Z/ /O.NEW.KEWX.FW.W.0013.110415T1400Z-110416T0000Z/ /O.CON.KEWX.FW.W.0012.000000T0000Z-110415T0100Z/ VAL VERDE-EDWARDS-KINNEY- 330 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR BREEZY CONDITIONS BEHIND A DRY-LINE OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY FOR BREEZY AND DRY WINDS BEHIND A COLD FRONT AFFECTING ALL OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY. THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH THAT WAS PREVIOUSLY IN EFFECT FOR FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WESTERN PARTS OF SOUTH CENTRAL TEXAS. EXPECT RELATIVE HUMIDITIES IN THE 5 TO 15 PERCENT RANGE LATE THIS AFTERNOON...WITH WEST TO NORTHWEST 20-FOOT LEVEL WINDS OCCASIONALLY REACHING SPEED OF 15 TO 20 MPH. THE BREEZY AND DRY CONDITIONS WILL SUBSIDE AT AROUND SUNSET... WITH THE DRY-LINE EXPECTED TO RETREAT WEST SLIGHTLY LATE THIS EVENING. A DRY COLD FRONT THAT WILL MOVE THROUGH THE AREA BY FRIDAY MORNING...WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING AS EARLY AS 9 AM FRIDAY MORNING. GUSTY NORTH TO NORTHWEST WINDS OF 15 TO 20 MPH ARE EXPECTED DURING MOST OF THE DAYLIGHT HOURS SATURDAY...WITH MIDDAY RELATIVE HUMIDITY VALUES EXPECTED TO FALL INTO THE 5 TO 15 PERCENT RANGE. WINDS WILL DECREASE FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ171>173-185>194-203>209-217>225-228-150115- /O.UPG.KEWX.FW.A.0006.110415T1500Z-110416T0000Z/ /O.NEW.KEWX.FW.W.0013.110415T1400Z-110416T0000Z/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON- KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 330 PM CDT THU APR 14 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY FOR BREEZY AND DRY WINDS BEHIND A COLD FRONT AFFECTING ALL OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY. THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH WHICH WAS PREVIOUSLY IN EFFECT FOR THIS TIME. A DRY COLD FRONT THAT WILL MOVE THROUGH THE AREA BY FRIDAY MORNING...WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING AS EARLY AS 9 AM FRIDAY MORNING. GUSTY NORTH TO NORTHWEST WINDS OF 15 TO 20 MPH ARE EXPECTED DURING MOST OF THE DAYLIGHT HOURS SATURDAY...WITH MIDDAY RELATIVE HUMIDITY VALUES EXPECTED TO FALL INTO THE 5 TO 15 PERCENT RANGE. NORTH TO NORTHWEST WINDS WILL DECREASE FRIDAY EVENING...BUT SOUTH WINDS WILL RETURN AND BECOME BREEZY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:32 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 13, 3:32 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 PM CDT WED APR 13 2011 .DISCUSSION... FIRE WEATHER CONDITIONS REMAIN ELEVATED TO NEAR CRITICAL FOR A FEW PERIODS THIS WEEK AS DROUGHT CONDITIONS CONTINUE. SLOW MOISTURE RETURN TRENDS HAS LIMITED CUMULUS FORMATION TO SOUTHEAST COUNTIES TODAY...WITH A ROBUST MOISTURE ADVECTION PATTERN EXPECTED TO SPREAD NORTH LATE TONIGHT. BECAUSE OF THIS TREND...WILL OFFER A MENTION OF DRIZZLE NEAR THE ESCARPMENT CLOSE TO DAYBREAK...BUT NO QPF IS OFFERED FOR THIS OR ANY FUTURE PRECIPITATION PERIODS IN THE 7-DAY FORECAST. MOISTURE SHOULD BE VERY SHALLOW WITH THE MIXING OF THE DRYLINE TO THE EAST THURSDAY AND ALSO FOR THE FRONTAL PASSAGE FRIDAY. THIS IS MAINLY DUE TO A WELL DEFINED DRY SLOW PATTERN OVER THE AREA AS A COMPACT UPPER LOW PASSES WELL TO THE NORTH OVER THE CENTRAL US. AFTER A COOL AND DRY SATURDAY MORNING...GULF MOISTURE RETURN AGAIN LAGS WELL BEHIND THE RETURN OF SOUTH WINDS WITH BETTER MOISTURE RECOVERY BY SUNDAY. A VERY FLAT PATTERN CONTINUES TO SUGGEST SOME CONVECTIVE POTENTIAL IN THE EXTENDED...BUT SHIFTING LATER WITH EACH MODEL RUN. SOME SLIGHT CHANCE POPS ARE OFFERED FOR TUESDAY INTO WEDNESDAY...MAINLY FOR EASTERN COUNTIES. && .FIRE WEATHER... RFW POSTED FOR THURSDAY AFTERNOON AS MID LEVEL WINDS WILL FLOW PARALLEL TO SURFACE WINDS AND MIX VERY DRY AIR TO THE SURFACE. A WEAKNESS IN THE PRESSURE GRADIENT SHOULD PREVENT THE THREAT AREA FROM BEING OVER A LARGER PART OF THE FORECAST AREA...WITH DEW POINTS EXPECTED TO PLUMMET FARTHER EAST INTO THE HILL COUNTRY AND PARTS OF THE RIO GRANDE PLAINS SW OF SAT. THREAT FOR THURSDAY COULD APPROACH CRITICAL LEVELS AREA-WIDE AGAIN...BUT AGAIN THE WINDS FORECAST ARE A GOOD DEAL HIGHER THAN MOS GUIDANCE...SO WILL HOLD OF ISSUING A WATCH IN THIS PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 87 59 83 50 / 10 20 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 66 86 60 85 44 / 10 20 10 0 0 NEW BRAUNFELS MUNI AIRPORT 67 88 61 87 46 / 10 20 10 0 0 BURNET MUNI AIRPORT 65 86 54 81 46 / 10 10 10 0 0 DEL RIO INTL AIRPORT 67 99 56 89 53 / - - - 0 0 GEORGETOWN MUNI AIRPORT 65 86 57 83 47 / 10 20 10 0 0 HONDO MUNI AIRPORT 67 90 56 89 44 / 10 20 - 0 0 SAN MARCOS MUNI AIRPORT 67 86 60 86 45 / 10 20 10 0 0 LA GRANGE - FAYETTE REGIONAL 67 86 66 85 47 / 10 10 10 - 0 SAN ANTONIO INTL AIRPORT 68 88 60 87 48 / 10 20 - 0 0 STINSON MUNI AIRPORT 68 90 62 89 47 / 10 20 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM CDT THURSDAY FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...VAL VERDE. && MESOSCALE/AVIATION...11 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Apr 13, 3:27 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 PM CDT WED APR 13 2011 TXZ171>173-183>194-202>209-217>225-228-142030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 327 PM CDT WED APR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS VAL VERDE COUNTY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ON THURSDAY...A RED FLAG WARNING IS IN EFFECT FROM 12 NOON THROUGH 8 PM FOR VAL VERDE...EDWARDS AND KINNEY COUNTIES FOR CRITICAL FIRE WEATHER CONDITIONS BEHIND A DRYLINE. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED EAST ACROSS THE HILL COUNTRY AND RIO GRANDE PLAINS DURING THE AFTERNOON AND EARLY EVENING HOURS. ON FRIDAY...NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BEHIND A DRY COLD FRONT ACROSS MUCH OF SOUTH CENTRAL TEXAS DURING THE MORNING THROUGH LATE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.